Verify My Insurance 1-844-903-2111
Opiate Detox
01.26.2022

Can I Detox Off Xanax By Myself?

The benzodiazepine class of drugs includes medications such as Xanax, a prescription drug mostly used to treat insomnia and anxiety. When taken for an extended period, these drugs can be addictive. When you abuse Xanax, your mind and body become dependent on it. Because benzodiazepine is a class of a psychoactive drug that produces a calming effect, doctors often prescribe them to patients with mood disorders, insomnia, or seizures. Long-term use of these soothing drugs in increasingly higher doses to feel their euphoric effect can result in physical dependence, which, in turn, can lead to withdrawal symptoms when trying to quit them.

You should reduce the amount of Xanax you take safely when you are coming off it. It may be necessary to wean yourself off gradually since withdrawal symptoms can be severe. So, it is not advisable to quit your dependence on this drug on your own. Without collaborating with a doctor or medical team who understands the drug’s effects and what withdrawal symptoms to expect, you are unlikely to successfully detox on your own.

The Benefits of Quitting Slowly

When you try to stop using Xanax, you will experience constant cravings, anxiety, and psychosis. It’s best for your body to quit slowly because it’s difficult to deal with these withdrawal symptoms. It is unlikely you will be objective enough to make a sensible plan for yourself if you are taking Xanax and want to stop. The symptoms of withdrawal, such as insomnia, depression, nightmares, rage, flashbacks, and paranoia, can be hazardous.

Your doctor or a doctor at a rehab center can help you develop a tapering plan that is safe for you. They will gradually reduce the dosage over time—this may take weeks or months depending on how long you have been taking Xanax. It can take anywhere between three and six months to complete the taper process. The longer you have been using Xanax and the more harm it has done to your body, the longer it will take to taper off.

Common Mistakes to Avoid

To make the transition back to your normal lifestyle, you will need strong social support. Without a supportive community, you are more likely to return to your old habits. The abuse of prescription drugs is a grave issue that needs to be addressed. If you’re suffering from drug addiction, you need to find the right treatment for your condition.

Many people leave rehab too early or go back to socializing with other people who are addicted to substances before they have completed their full withdrawal treatment. For those addicted to benzodiazepines, a peer group of substance abusers can be a big problem. Even if you intend to stay away from substance abuse, without a support network you are more likely to return to it.

The Necessity of a Medical Detox

Withdrawal from benzodiazepines is difficult because this class of drugs boost the effects of a neurotransmitter called GABA, which causes sedation, anxiety relief, and muscle relaxation. Although prescribed for many conditions, such as insomnia, anxiety, panic attacks, and seizures, users often take them for their euphoric effects alone. Refusing a medical detox treatment can result in relapse and worsen the condition your doctor prescribed the Xanax to treat, such as chronic anxiety or panic attacks.

Those who attempt to detox on their own from a potent drug like Xanax without medical supervision can expect to experience severe withdrawal symptoms. Since these are usually intolerable, this results in a relapse and users return to taking excessive quantities of the drug again. You need the help of a medical professional if you want to withdraw successfully.

The Value of a Good Diet

Dehydration is not only a widespread problem but the damage it causes the body often goes unnoticed until it creates a health issue. When you withdraw from an addictive prescription drug, your body lacks water, leading to many adverse health effects. Dehydration can exacerbate a string of extreme withdrawal symptoms, such as dizziness, fatigue, nausea, and vomiting.

Avoid drinking coffee as it will speed up your withdrawal symptoms. Also, avoid alcohol and rich foods since you will often feel nauseated after eating or drinking. Instead, eat bland foods in tiny amounts. A high protein diet is also recommended.

In conclusion, it is difficult to give up Xanax cold turkey. If you get help tapering off your medication from a medical professional, your chances of quitting increase exponentially. Your counselor will help you set appropriate goals and address withdrawal symptoms as they arise. You should seek professional medical assistance when withdrawing from Xanax. Call us at 844-903-2111.